MAUDE Adverse Event Report: PHILIPS ULTRASOUND EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC

PHILIPS ULTRASOUND EPIQ CVXI; SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Model Number EPIQ CVXI DIAGNOSTIC ULTRASOUND SYSTEM (795232)
Medical Device Problem Codes No Device Output (1435); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the power regulator board and system logs will be included in a follow up report upon its return and investigation completion.
 
Event or Problem Description
A customer reported their epiq cvxi ultrasound system shut down unexpectedly during an open heart procedure.The procedure in progress was completed successfully using the same ultrasound system after a system restart.A philips service engineer replaced the power regulator board and ordered updated software to resolve the immediate issue.There was no allegation of altered patient outcome as a result of the issue.
 
Additional Manufacturer Narrative
A thorough investigation was performed to identify the root cause of the reported issue, including a technical and clinical evaluation of this event.The engineering team determined a system temperature alert displayed options for a 30 minute delay in shutting down the system.However, the system was actually not overheating, and a power regulator board was causing a false alarm.Once the system is powered down the system can be restarted immediately to regain functionality.Therefore, either the 30 minute warning time is adequate, or it is unnecessary and, given the ability of the physician to select when the reboot occurs, the reboot time does not create incremental risk of harm to the patient.The immediate issue was resolved by restarting the system at the time of occurrence.A solution has been included in an updated software revision.
 
Event or Problem Description

Brand Name
EPIQ CVXI
Common Device Name
SYSTEM, IMAGING, PULSED DOPPLER, ULTRASONIC
Manufacturer (Section D)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer (Section G)
PHILIPS ULTRASOUND
22100 bothell everett highway
bothell WA 98021
Manufacturer Contact
eric nail
22100 bothell everett highway
bothell, WA 98021
MDR Report Key12983940
Report Number3019216-2021-10156
Device Sequence Number17569669
Product Code IYN
UDI-Device Identifier00884838097940
UDI-Public00884838097940
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K132304
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEPIQ CVXI DIAGNOSTIC ULTRASOUND SYSTEM (795232)
Device Catalogue Number795232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown